Format

Send to

Choose Destination
Natl Med J India. 2018 Nov-Dec;31(6):347-348. doi: 10.4103/0970-258X.262913.

Hypokalaemic quadriparesis following torsemide and spironolactone use.

Author information

1
Department of Pharmacology, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Uttar Pradesh, India.
2
Department of Geriatric Medicine, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Uttar Pradesh, India.
3
Department of General Medicine, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Uttar Pradesh, India.

Abstract

Mild hypokalaemia is a common electrolyte abnormality following therapeutic doses of diuretics such as torsemide. If undiagnosed and untreated, hypokalaemia progresses and smooth muscle, skeletal muscle and the heart are affected. Potassium-sparing diuretics such as spironolactone are commonly added to loop diuretics to prevent symptomatic hypokalaemia. We present a patient with moderate hypokal-aemia associated with the use of torsemide and spironolactone, resulting in quadriparesis, hospitalization and electrophysio-logical abnormalities.

PMID:
31397368
DOI:
10.4103/0970-258X.262913
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center